Oklahoma, 2015

Hail and Damaging Winds in Oklahoma, June 29, 2015

June 29, 2015 · NWS OUN · 12 events in 4 counties and zones

Storms formed along a southward moving cold front on the 29th, with several of these storms becoming severe in central Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Storms formed along a southward moving cold front on the 29th, with several of these storms becoming severe in central Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 29, 1:36 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 29, 1:36 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
236 PM CDT MON JUN 29 2015

.DISCUSSION...
AN UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE IN THE SHORT
TERM...KEEPING TUESDAY AND WEDNESDAY HOT AND FAIRLY DRY. WITH
ABUNDANT MOISTURE IN THE AREA...HEAT INDICES WILL REACH INTO THE
TRIPLE DIGITS.

ENTERING INTO THURSDAY...THE RIDGE BEGINS TO BREAK DOWN AS A
SHORT WAVE AND ASSOCIATED COLD FRONT SWINGS THROUGH. RAIN CHANCES
WILL INCREASE THURSDAY THROUGH SATURDAY...SO WE MAY SEE A FAIRLY
WET 4TH OF JULY. ENOUGH INSTABILITY AND SHEAR WILL BE IN PLACE FOR
A FEW STRONG TO SEVERE STORMS...BUT WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED. THIS COLD FRONT WILL ALSO COOL THINGS OFF A BIT
THROUGH THE WEEKEND...BRINGING HIGHS DOWN INTO THE 80S.

AFTER THIS SYSTEM MOVES OUT SATURDAY NIGHT...THE RIDGE BEGINS TO
BUILD BACK IN...SIGNALING A RETURN OF HOT AND DRY WEATHER FOR
EARLY NEXT WEEK.

MAD

&&

.PRELIMINARY POINT TEMPS/POPS...CORRECTED
OKLAHOMA CITY OK  71  96  74  95 /  10   0   0  10
HOBART OK         69  98  74  98 /  20   0   0   0
WICHITA FALLS TX  73  97  75  98 /  20   0   0   0
GAGE OK           66  97  74  99 /  10   0   0  20
PONCA CITY OK     70  98  78  99 /   0   0   0  20
DURANT OK         71  95  72  94 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/14
Hazardous weather outlook, Jun 29, 10:50 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT MON JUN 29 2015

OKZ004>048-050>052-TXZ083>090-301700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH LATE TONIGHT ALONG A FRONTAL BOUNDARY DRAPED ACROSS
SOUTHERN OKLAHOMA AND ALONG AN OUTFLOW BOUNDARY ACROSS WESTERN
NORTH TEXAS. A FEW STRONG STORMS MAY PRODUCE BRIEF HEAVY
RAINFALL... WIND GUSTS NEAR 40 TO 50 MPH... AND SMALL HAIL UP TO
THE SIZE OF DIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WORK WEEK.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME... A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS
WEEK THROUGH THE WEEKEND. HEAVY RAINFALL MAY ALSO RESULT IN
LOCALIZED FLOODING.

.HEAT...
HOT AND HUMID CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY...WITH
HEAT INDICES REACHING THE LOW 100S ACROSS PORTIONS OF OKLAHOMA.
WEDNESDAY WILL LIKELY BE THE HOTTEST DAY AS TEMPERATURES APPROACH
OR EXCEED 100 DEGREES ACROSS NORTHWESTERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

JTK

In the hours before

Special weather statement, Jun 29, 3:02 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT MON JUN 29 2015

OKZ022-035-292130-
KIOWA OK-WASHITA OK-
402 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA AND
SOUTHEASTERN WASHITA COUNTIES UNTIL 430 PM CDT...

AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
GOTEBO...MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3506 9900 3524 9898 3524 9867 3502 9868
TIME...MOT...LOC 2059Z 277DEG 18KT 3515 9890
Special weather statement, Jun 29, 3:20 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT MON JUN 29 2015

OKZ027-292145-
GRADY OK-
420 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRADY COUNTY UNTIL
445 PM CDT...

AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRIDGE
CREEK...MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3528 9784 3533 9768 3514 9767 3510 9776
TIME...MOT...LOC 2119Z 329DEG 4KT 3526 9774
Special weather statement, Jun 29, 3:46 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT MON JUN 29 2015

OKZ022-292215-
WASHITA OK-
446 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHITA COUNTY UNTIL 515
PM CDT...

AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CLOUD CHIEF...MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3536 9898 3542 9889 3525 9866 3512 9886
TIME...MOT...LOC 2145Z 314DEG 9KT 3532 9888
Special weather statement, Jun 29, 3:57 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT MON JUN 29 2015

OKZ023-024-292230-
CANADIAN OK-CADDO OK-
457 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CANADIAN AND
NORTHEASTERN CADDO COUNTIES UNTIL 530 PM CDT...

AT 455 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOOKEBA...
MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3540 9842 3547 9834 3535 9810 3521 9828
TIME...MOT...LOC 2155Z 314DEG 8KT 3539 9832
Special weather statement, Jun 29, 4:08 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT MON JUN 29 2015

OKZ024-027-292230-
CANADIAN OK-GRADY OK-
508 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CANADIAN AND
NORTHEASTERN GRADY COUNTIES UNTIL 530 PM CDT...

AT 506 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TUTTLE...
DRIFTING WEST TO NORTHWEST AT AROUND 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
TUTTLE...UNION CITY AND MINCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3530 9770 3515 9780 3529 9800 3539 9794
TIME...MOT...LOC 2206Z 114DEG 13KT 3528 9786

AUSTIN

The radar

The Norman radar (KTLX), 54 km away, was scanning. The volume nearest the first event began at 22:11 UTC.

Open the radar archive at this moment

Event by event

7 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, Grady

When
June 29, 4:10 PM CST
Where
Grady County, 3.65 mi WNW of Tuttle
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
35.310, -97.870

Hail, Grady

When
June 29, 4:16 PM CST
Where
Grady County, 3.65 mi WNW of Tuttle
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
35.310, -97.870

No damage reported.

Hail, Grady

When
June 29, 4:17 PM CST
Where
Grady County, 3.65 mi WNW of Tuttle
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
35.310, -97.870

No damage reported.

Thunderstorm Wind, Grady

When
June 29, 4:30 PM CST
Where
Grady County, 1.78 mi SW of Minco
Measured
83 kt (96 mph) measured gust
Reported by
Mesonet
Coordinates
35.290, -97.960

No damage reported.

Thunderstorm Wind, Grady

When
June 29, 4:30 PM CST
Where
Grady County, 2.82 mi SSW of Minco
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
35.270, -97.950

A barn was damaged by straight line winds.

Thunderstorm Wind, Caddo

When
June 29, 4:30 PM CST
Where
Caddo County, Lookeba
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.360, -98.360

No damage reported.

Thunderstorm Wind, Grady

When
June 29, 4:35 PM CST
Where
Grady County, 1.78 mi SW of Minco
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
35.290, -97.960

No damage reported.

Hail, Grady

When
June 29, 4:45 PM CST
Where
Grady County, 2.82 mi SSW of Minco
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.270, -97.950

Thunderstorm Wind, McClain

When
June 29, 7:07 PM CST
Where
McClain County, 3.97 mi WNW of Newcastle
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
35.280, -97.660

A two and a half foot diameter tree was blown down onto the road on Sara road between Fox lane and Tecumseh road.

Hail, McClain

When
June 29, 7:20 PM CST
Where
McClain County, Newcastle
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.250, -97.600

Hail, McClain

When
June 29, 7:40 PM CST
Where
McClain County, 1.13 mi E of Goldsby
Measured
1 in hail
Reported by
Public
Coordinates
35.150, -97.460

Hail, Cleveland

When
June 29, 7:40 PM CST
Where
Cleveland County, 2.07 mi S of Noble
Measured
1.25 in hail
Reported by
Public
Coordinates
35.110, -97.390

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586088, 586089, 586090, 586092, 586094, 586095, 586093, 586091, 586097, 586096, 586098, 586099.